Alert archive / Wisconsin / Snow Advisories in 2008
Snow Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this snow advisory at Jan 20, 2008, 3:31 PM CST for 15 counties in Wisconsin. It took effect at Jan 21, 2008, 9:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2008, 3:31 PM CST (21:31 UTC)
- In effect from
- Jan 21, 2008, 9:00 AM CST
- Expired
- Jan 22, 2008, 6:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 202131 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CST SUN JAN 20 2008 ...SNOW EXPECTED MONDAY AND MONDAY NIGHT... .A STORM SYSTEM TRACKING NORTHEAST FROM THE PLAINS WILL BRING SNOW TO THE AREA MONDAY AND MONDAY NIGHT. RELATIVELY COLD TEMPERATURES DURING THE SNOWFALL MAY LIMIT THE EFFECTIVENESS OF CHEMICALS USED TO MELT THE SNOW ON ROADWAYS. AS A RESULT...HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO DEVELOP MONDAY AND THEN CONTINUE INTO MONDAY NIGHT. WIZ022-038>040-048>050-074-210430- /O.NEW.KGRB.SN.Y.0004.080121T1500Z-080122T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 331 PM CST SUN JAN 20 2008 ...SNOW ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 6 AM CST TUESDAY. SNOW WILL DEVELOP DURING THE MIDDLE TO LATE MORNING HOURS MONDAY. THE SNOW WILL CONTINUE MONDAY NIGHT AND THEN DIMINISH LATE. A TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS MOST OF THE AREA. TOTALS WILL BE A BIT LIGHTER TO THE NORTH...WITH 3 TO 5 INCHES EXPECTED NORTH OF GREEN BAY AND ACROSS DOOR COUNTY. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ020-031-035>037-045-210430- /O.NEW.KGRB.SN.Y.0004.080121T1500Z-080122T0900Z/ MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 331 PM CST SUN JAN 20 2008 ...SNOW ADVISORY IN EFFECT FROM 9 AM MONDAY TO 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 3 AM CST TUESDAY. SNOW WILL DEVELOP DURING THE MIDDLE MORNING HOURS MONDAY. THE SNOW WILL CONTINUE INTO MONDAY NIGHT AND THEN DIMINISH AFTER MIDNIGHT. A TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED ACROSS THE AREA. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JS/MG
7 follow-up statements
000 WWUS43 KGRB 210321 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 921 PM CST SUN JAN 20 2008 ...SNOW EXPECTED MONDAY AND MONDAY NIGHT... .A STORM SYSTEM TRACKING NORTHEAST FROM THE PLAINS WILL BRING SNOW TO THE AREA MONDAY AND MONDAY NIGHT. RELATIVELY COLD TEMPERATURES DURING THE SNOWFALL MAY LIMIT THE EFFECTIVENESS OF CHEMICALS USED TO MELT THE SNOW ON ROADWAYS. AS A RESULT... HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO DEVELOP MONDAY AND THEN CONTINUE INTO MONDAY NIGHT. WIZ022-038>040-048>050-074-211130- /O.CON.KGRB.SN.Y.0004.080121T1500Z-080122T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 921 PM CST SUN JAN 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 6 AM CST TUESDAY. SNOW WILL DEVELOP DURING THE MIDDLE TO LATE MORNING HOURS MONDAY. THE SNOW WILL CONTINUE MONDAY NIGHT AND THEN DIMINISH LATE. A TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS MOST OF THE AREA. TOTALS WILL BE A BIT LIGHTER TO THE NORTH...WITH 3 TO 5 INCHES EXPECTED NORTH OF GREEN BAY AND ACROSS DOOR COUNTY. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ020-031-035>037-045-211130- /O.CON.KGRB.SN.Y.0004.080121T1500Z-080122T0900Z/ MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 921 PM CST SUN JAN 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 3 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 3 AM CST TUESDAY. SNOW WILL DEVELOP DURING THE MIDDLE MORNING HOURS MONDAY. THE SNOW WILL CONTINUE INTO MONDAY NIGHT AND THEN DIMINISH AFTER MIDNIGHT. A TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED ACROSS THE AREA. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KGRB 211145 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CST MON JAN 21 2008 ...SNOW EXPECTED TODAY AND TONIGHT... .A STORM SYSTEM TRACKING NORTHEAST FROM THE PLAINS WILL BRING SNOW TO THE AREA TODAY INTO TONIGHT. RELATIVELY COLD TEMPERATURES DURING THE SNOWFALL MAY LIMIT THE EFFECTIVENESS OF CHEMICALS USED TO MELT THE SNOW ON ROADWAYS. AS A RESULT...HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO DEVELOP MONDAY AND THEN CONTINUE INTO MONDAY NIGHT. WIZ022-038>040-048>050-074-211945- /O.CON.KGRB.SN.Y.0004.080121T1500Z-080122T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 545 AM CST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST TUESDAY. SNOW WILL DEVELOP DURING THE MIDDLE TO LATE MORNING HOURS TODAY. THE SNOW WILL CONTINUE TONIGHT AND THEN DIMINISH LATE. A TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS MOST OF THE AREA. TOTALS WILL BE A BIT LIGHTER TO THE NORTH...WITH 3 TO 5 INCHES EXPECTED NORTH OF GREEN BAY AND ACROSS DOOR COUNTY. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ020-031-035>037-045-211945- /O.CON.KGRB.SN.Y.0004.080121T1500Z-080122T0900Z/ MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 545 AM CST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST TUESDAY. SNOW WILL DEVELOP DURING THE MORNING HOURS TODAY. THE SNOW WILL CONTINUE INTO THIS EVENING AND THEN DIMINISH AFTER MIDNIGHT. A TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED ACROSS THE AREA. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TH/RE
000 WWUS43 KGRB 211856 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1256 PM CST MON JAN 21 2008 ...SNOW WILL CONTINUE INTO TONIGHT... .A WINTER STORM WILL MOVE FROM KANSAS THIS AFTERNOON TO SOUTHERN LAKE MICHIGAN BY EARLY TUESDAY. AS IT APPROACHES...SNOW WILL BECOME HEAVIER DURING THE LATE AFTERNOON AND EVENING HOURS. WIZ022-038>040-048>050-074-220300- /O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 1256 PM CST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW WILL CONTINUE THIS AFTERNOON AND EVENING AND BECOME MODERATE TO HEAVY AT TIMES. IT WILL DIMINISH LATE TONIGHT. A TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS MOST OF THE AREA. TOTALS WILL BE A BIT LIGHTER TO THE NORTH...WITH 3 TO 5 INCHES EXPECTED NORTH OF GREEN BAY AND ACROSS DOOR COUNTY. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ020-031-035>037-045-220300- /O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/ MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1256 PM CST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY. SNOW WILL CONTINUE...MODERATE TO HEAVY AT TIMES INTO THIS EVENING AND THEN DIMINISH AFTER MIDNIGHT. A TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED ACROSS THE AREA. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KGRB 212142 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CST MON JAN 21 2008 ...SNOW WILL CONTINUE INTO TONIGHT... .LOW PRESSURE WILL MOVE FROM KANSAS CITY TO CHICAGO TONIGHT AND BRING SNOW TO CENTRAL AND EAST CENTRAL WISCONSIN. THE SNOW WILL BE HEAVY AT TIMES THROUGH THE EVENING HOURS. WIZ030-220545- /O.EXA.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/ MARATHON- INCLUDING THE CITY OF...WAUSAU 342 PM CST MON JAN 21 2008 ...SNOW ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. SNOW...MODERATE OR HEAVY AT TIMES...WILL CONTINUE INTO THE EVENING THEN DIMINISH OVERNIGHT. 3 TO 5 INCHES ARE POSSIBLE...MAINLY SOUTH OF HIGHWAY 29. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED. $$ WIZ022-038>040-048>050-074-220545- /O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 342 PM CST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE THROUGH THE EVENING THEN DIMINISH LATE TONIGHT. A TOTAL SNOWFALL OF 3 TO 6 INCHES ARE LIKELY...WITH THE HIGHEST TOTALS SOUTH OF A KEWAUNEE TO OSHKOSH LINE. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED. $$ WIZ020-031-035>037-045-220545- /O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/ MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 342 PM CST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY. SNOW WILL CONTINUE...MODERATE TO HEAVY AT TIMES...THEN DIMINISH OVERNIGHT. A TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED ACROSS THE AREA. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED. $$
000 WWUS43 KGRB 220315 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CST MON JAN 21 2008 ...SNOW WILL CONTINUE OVERNIGHT MAINLY OVER EAST CENTRAL WISCONSIN... .LOW PRESSURE IS FORECAST TO MOVE FROM SOUTHERN IOWA TO SOUTHWEST LOWER MICHIGAN DURING THE OVERNIGHT HOURS. THE HEAVIER SNOWFALL IS EXPECTED TO FALL ACROSS SOUTHERN WISCONSIN WITH THE NORTHERN FRINGE OF THIS HEAVIER SNOW TO GRAZE EAST CENTRAL WISCONSIN. AN ADDITIONAL INCH OR TWO OF SNOW IS POSSIBLE OVER EAST CENTRAL WISCONSIN. WIZ022-074-220415- /O.CAN.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/ DOOR-SOUTHERN OCONTO- INCLUDING THE CITY OF...STURGEON BAY 915 PM CST MON JAN 21 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE SNOW ADVISORY. LIGHT SNOW WILL CONTINUE TO FALL DURING THE OVERNIGHT HOURS. HOWEVER...ADDITIONAL SNOW ACCUMULATIONS ARE ONLY EXPECTED TO BE LESS THAN AN INCH...WHICH WOULD PLACE TOTALS IN THE 1 TO 3 INCH RANGE. $$ WIZ020-030-031-035-036-220415- /O.CAN.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT 915 PM CST MON JAN 21 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE SNOW ADVISORY. LIGHT SNOW WILL CONTINUE TO FALL DURING THE OVERNIGHT HOURS. HOWEVER...ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE ONLY AN INCH OR LESS. THIS WOULD KEEP STORM TOTALS IN THE 2 TO 4 INCH RANGE. $$ WIZ038>040-048>050-221200- /O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 915 PM CST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. GENERALLY LIGHT SNOW WILL CONTINUE TO FALL DURING THE OVERNIGHT HOURS. AN ADDITIONAL INCH OR TWO IS POSSIBLE AND THAT WOULD BRING STORM TOTALS INTO THE 3 TO 6 INCH RANGE. THE HIGHEST TOTALS ARE EXPECTED SOUTH OF AN OSHKOSH TO KEWAUNEE LINE. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED. $$ WIZ037-045-220900- /O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/ WAUPACA-WAUSHARA- INCLUDING THE CITY OF...WAUTOMA 915 PM CST MON JAN 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY. GENERALLY LIGHT SNOW WILL CONTINUE TO FALL DURING THE OVERNIGHT HOURS. AN ADDITIONAL INCH OR TWO IS POSSIBLE AND THAT WOULD BRING STORM TOTALS INTO THE 3 TO 5 INCH RANGE. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED. $$ AK
000 WWUS43 KGRB 220940 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CST TUE JAN 22 2008 ...SNOW WILL TAPER OFF EARLY THIS MORNING... .LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN WILL LIFT NORTHEAST OUT OF THE REGION THIS MORNING. THIS WILL ALLOW THE SNOW TO TAPER OFF BY AROUND DAYBREAK. WIZ038>040-048>050-221200- /O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 340 AM CST TUE JAN 22 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. LIGHT SNOW WILL TAPER OFF IN EAST CENTRAL WISCONSIN BY DAYBREAK...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS EXPECTED. THE SNOW ADVISORY FOR WAUPACA AND WAUSHARA COUNTIES HAS EXPIRED. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS FOR THE MORNING COMMUTE TO WORK OR SCHOOL. $$ KIECKBUSCH
000 WWUS43 KGRB 221149 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 549 AM CST TUE JAN 22 2008 WIZ038>040-048>050-221300- /O.EXP.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/ OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA... OSHKOSH...CHILTON...TWO RIVERS 549 AM CST TUE JAN 22 2008 ...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. LIGHT SNOW WILL END BY DAYBREAK...WITH LITTLE OR NO ADDITIONAL ACCUMULATION EXPECTED. DESPITE THE IMPROVEMENT IN WEATHER CONDITIONS...ROADS WILL LIKELY REMAIN SNOW OR ICE COVERED AND HAZARDOUS IN PARTS OF EAST CENTRAL WISCONSIN THIS MORNING. MOTORISTS SHOULD USE EXTREME CAUTION ON THE MORNING COMMUTE TO WORK OR SCHOOL...AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Jan 20, 2:54 PM CST, 37 minutes earlier.
Area forecast discussion, Jan 20, 2:54 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CST SUN JAN 20 2008 .SYNOPSIS...LARGE SCALE PATTERN OVER NOAM AND ADJACENT AREAS CURRENTLY HIGHLY AMPLIFIED...WITH A RIDGE OFF THE WEST COAST AND TROF CENTERED OVER THE GREAT LAKES RGN. THE PATTERN WL DEAMPLIFY SOME DURING THE FIRST PART OF THE FCST PERIOD...THEN REAMPLIFY DURING THE LATTER PART OF THE FCST PERIOD. THE LNGWV FEATURES WL LIKELY RETROGRADE SOME DURING THE DEAMPLIFICATION/REAMPLIFICATION CYCLE. ALTHOUGH THE LARGE SCALE FLOW IN DEAMPLIFICATION PHASE...SHRTWV DIGGING DOWN THE WEST COAST WL CAUSE UPR FLOW TO BACK...AND LEAD TO A SIG ISENT-LIFT TYPE PCPN EVENT MON/MON NGT. EXPECT SEVERAL MORE POTENTIAL PCPN EVENTS DURING THE REST OF THE FCST PERIOD AS STG LOW- LEVEL BAROCLINIC ZONE LIKELY TO REMAIN NR THE AREA. RIGHT NOW IT LOOKS LIKE THOSE PCPN EVENTS WL PROBABLY BE LGT. BUT GIVEN THE POSN OF THE FCST AREA NR AND EVENTUALLY JUST DOWNSTREAM FM THE LNGWV TROF POSN WL NEED TO CLOSELY MONITOR THAT. THE FIRST SURGE OF BITTERLY COLD AIR WL SHIFT E OF THE AREA TNGT AND MON. EXPECT THE BITTER COLD AIR TO SAG SWD AGAIN BEHIND THE DEPARTING STORM ON TUE...AND PROBABLY SURGE SWD MORE AGGRESSIVELY MID-WK. READINGS SHOULD MODERATE LATE IN THE WK AND FOR THE UPCOMING WEEKEND. BUT WITH ARCTIC HIGH PRESSURE LIKELY RELOADING OVER THE YUKON DURING THE WEEKEND WE COULD BE IN FOR ANOTHER SPELL OF BITTER COLD THE FOLLOWING WEEK. && .SHORT TERM...TONIGHT/MONDAY. DISCUSSION FOR THIS PART OF THE FCST WL FOLLOW LATER THIS AFTN. .LONG TERM...MON NGT THROUGH SUN. ALTHOUGH FORECAST CONFIDENCE ALWAYS DECREASES WITH TIME...THAT IS EVEN MORE SO THE CASE TODAY. NAM AND ETA /BASED ON MET STATISTICAL GUID/ MORE AGGRESSIVE WITH INCOMING SNOW SYSTEM THAN GFS/ECMWF. ALL MODELS INDICATED STG FRONTOGENETIC FORCING ACRS THE SRN PART OF THE FCST AREA IN RRQ OF UPR SPEED MAX DEVELOPING/SHIFTG EWD ACRS ONTARIO. MOISTURE WL BE A LIMITING FACTOR. ATM VERY DRY RIGHT NOW. MODELS PROG MAX MIXING RATIOS APPROACHING 2 G/KG SOMEWHERE IN THE 850-750 MB LAYER DURING THE EVENT. 12Z RAOBS INDICATED A RIBBON OF HIGHER PWATS WORKING EWD ACRS THE PLAINS...SO THE 2 G/KG SEEMS REASONABLE. BEST SNOW GROWTH TEMPERATURES ALSO GENERALLY S OF THE AREA...BUT WOULD NOT BE SUPRISED TO SEE A BIT MORE OF A NWD SHIFT IN PARAMETERS BY THE TIME THE SNOW STARTS. DECIDED TO ISSUE A SNOW ADVISORY FOR THE SRN 1/3 OF THE FCST AREA. ONE ADDITIONAL CONCERN IS LAKE-ENHANCEMENT NEAR LAKE MICHIGAN. THE AIR WILL CERTAINLY BE COLD ENOUGH AND ANY LOW-LEVEL LAKE BANDS THAT GET SEEDED FROM ABOVE COULD EASILY PRODUCE HEAVY SNOW. BUT THE FCST AREA SEEMS TO BE CAUGHT IN A COL IN THE LOW-LEVEL FLOW...SO JUST NOT ENOUGH CONFIDENCE FLOW WL COME ARND TO THE E FOR ANY LENGTH OF TIME. JUST WENT WITH A BIT HIGHER TOTALS LAKESIDE FOR NOW. TEMPS TRICKY LATER IN THE WK AS ANY NIGHTIME PERIODS WITH CLR SKIES AND LGT WINDS WL PROBABLY SEE TEMPS PLUNGE TO 12-25 BLO ZERO ACRS THE FCST AREA. RIGHT NOW WED NGT/THU MORNING LOOKED LIKE A CANDIDATE FOR HAVING THAT HAPPEN...BUT SOME CONCERN FLOW REMAINING NLY ENOUGH TO BRING SOME CLDS OFF LAKE SUPERIOR. LOWERED MINS SOME FOR THAT PERIOD FOR NOW...BUT MAY NEED TO GO FARTHER IF CONFIDENCE INCREASES THAT WE WL LOSE THE CLDS AND WIND. TRIED TO TIME PCPN CHCS DURING LATER PERIODS...BUT WL LIKELY NEED TO MAKE ADJUSTMENTS AS TIME GOES ON. && .GRB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 9 AM MONDAY TO 3 AM TUESDAY WIZ020-031-035>037-045- SNOW ADVISORY FROM 9 AM MONDAY TO 6 AM TUESDAY WIZ022-038>040-048>050-074- && SKOWRONSKI
Hazardous weather outlook, Jan 20, 5:37 AM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 537 AM CST SUN JAN 20 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 537 AM CST SUN JAN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY REMAINS IN EFFECT THIS MORNING FOR WIND CHILLS RANGING FROM 25 BELOW TO 35 BELOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW IS EXPECTED TO SPREAD INTO PARTS OF CENTRAL AND NORTHEAST WISCONSIN MONDAY INTO MONDAY NIGHT. BETWEEN 2 TO 5 INCHES OF ACCUMULATION WILL BE POSSIBLE BY MONDAY MIDNIGHT FOR AREAS SOUTH OF A LINE FROM STURGEON BAY TO SHAWANO TO MARSHFIELD. NORTH OF THIS LINE...LESS THAN 2 INCHES IS ANTICIPATED...WITH ONLY A DUSTING OVER FAR NORTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-211500- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 537 AM CST SUN JAN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Jan 20, 9:50 AM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 950 AM CST SUN JAN 20 2008 WIZ039-202215- BROWN- INCLUDING GREEN BAY 950 AM CST SUN JAN 20 2008 ...COLD CONDITIONS WILL CONTINUE TODAY AND TONIGHT... AN ARCTIC AIRMASS WILL CONTINUE TO AFFECT GREEN BAY AND NORTHEAST WISCONSIN TODAY. MID-MORNING TEMPERATURES WERE NEAR 10 BELOW ZERO IN GREEN BAY...WITH WIND CHILLS OF 30 BELOW TO 35 BELOW. SUNNY SKIES DURING THE DAY WILL ONLY HELP A LITTLE. THE WIND WILL COMBINE WITH THE COLD TEMPERATURES TO PRODUCE WIND CHILLS AROUND 25 BELOW THIS AFTERNOON AND EARLY EVENING. IF YOU HAVE PLANS TO BE OUTSIDE TODAY OR TONIGHT...MAKE SURE YOU ARE DRESSED FOR THE WEATHER. SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MORE WARMTH THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR MITTENS. AVOID ALCOHOLIC BEVERAGES...THEY CAUSE THE BODY TO LOSE HEAT MORE RAPIDLY. MG
Nearby
Snow Advisories in Wisconsin, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.